Alert archive / Kansas / Winter Weather Advisories in 2021
Winter Weather Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this winter weather advisory at Feb 7, 2021, 8:35 AM CST for 25 counties in Kansas. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2021, 8:35 AM CST (14:35 UTC)
- Expired
- Feb 8, 2021, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Dodge City, KS
All 25 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 24 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 753 m²/s²
- 0-3 km storm-relative helicity
- 746 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS43 KDDC 071435 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 835 AM CST Sun Feb 7 2021 ...Light Freezing Drizzle Creating Slick Surfaces... KSZ044>046-063>066-077>081-087>090-072000- /O.NEW.KDDC.WW.Y.0004.210207T1435Z-210207T2000Z/ Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 835 AM CST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Light Freezing Drizzle * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Hazardous travel conditions with surface temperatures well below the freezing point through the early afternoon hours. * ADDITIONAL DETAILS...Snow flurries across central and south central Kansas are expected to mix with or change over to light freezing drizzle later this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
145 WWUS43 KDDC 071902 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 102 PM CST Sun Feb 7 2021 ...Light Freezing Drizzle and Freezing Fog Through Monday Morning... KSZ061-062-074>076-084>086-080900- /O.EXB.KDDC.WW.Y.0004.000000T0000Z-210208T1800Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 102 PM CST Sun Feb 7 2021 /1202 PM MST Sun Feb 7 2021/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... * WHAT...Freezing fog, dense at times. Patchy freezing drizzle. * WHERE...Portions of southwest Kansas. * WHEN...Until noon CST /11 AM MST/ Monday. * IMPACTS...The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...The primary weather element of concern will be very low visibility from freezing fog. Patchy freezing drizzle, while very light, may be enough to promote slick and hazardous roadways across portions of far southwest Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ044>046-063>066-077>081-087>090-080900- /O.EXT.KDDC.WW.Y.0004.000000T0000Z-210208T1800Z/ Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 102 PM CST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Freezing drizzle. Patch dense freezing fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until noon CST Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Widespread freezing drizzle is expected to redevelop this evening. Freezing fog may also develop, reducing visibility at times to one half mile or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
144 WWUS43 KDDC 080319 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 919 PM CST Sun Feb 7 2021 ...Freezing Fog and Freezing Drizzle Tonight and Monday Morning... KSZ043-081800- /O.EXA.KDDC.WW.Y.0004.000000T0000Z-210208T1800Z/ Scott- Including the cities of Scott City and Scott State Lake 919 PM CST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Widespread freezing fog and freezing drizzle. * WHERE...Scott County. * WHEN...Until noon CST Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are expected. The hazardous conditions will impact the Monday morning commute. * ADDITIONAL DETAILS...Freezing fog will not only result in light ice accretion on surfaces, but also reduce visibility to one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ044>046-063>066-077>081-087>090-081800- /O.CON.KDDC.WW.Y.0004.000000T0000Z-210208T1800Z/ Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Gray-Ford-Edwards- Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 919 PM CST Sun Feb 7 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Widespread freezing fog and freezing drizzle. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until noon CST Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are expected. The hazardous conditions will impact the Monday morning commute. * ADDITIONAL DETAILS...Freezing fog will not only result in light ice accretion on surfaces, but also reduce visibility to one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ061-062-074>076-084>086-081800- /O.CON.KDDC.WW.Y.0004.000000T0000Z-210208T1800Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 919 PM CST Sun Feb 7 2021 /819 PM MST Sun Feb 7 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY... * WHAT...Widespread freezing fog and freezing drizzle. * WHERE...Portions of southwest Kansas. * WHEN...Until noon CST /11 AM MST/ Monday. * IMPACTS...Very slippery sidewalks, roads and bridges are expected. The hazardous conditions will impact the Monday morning commute. * ADDITIONAL DETAILS...Freezing fog will not only result in light ice accretion on surfaces, but also reduce visibility to one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Turner
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter weather advisory went out at Feb 7, 5:32 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 7, 5:32 AM CST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 532 AM CST Sun Feb 7 2021 ...Updated aviation discussion... .SHORT TERM...(Today and tonight) Issued at 350 AM CST Sun Feb 7 2021 Regional radar mosaic shows areas of light to moderate snow occurring across southern Nebraska and far northern Kansas with some very light returns across the northern part of the forecast area north of Highway 96. Some very light snow flurries were noted at Dodge City but ASOS/AWOS is not picking up on it here or farther north. The flurry activity should continue through the early morning hours as some weak forcing moves over the region but should gradually move east of the region by mid morning. Low stratus has blanketed the entire cwa as of early this morning as a shallow arctic airmass spreads westward across the central High Plains. The main forecast concern for today is how much clearing will occur across southwest Kansas today and effects this will have on temperatures. Model soundings from the NAM and GFS are indicating that the stratus will erode east through Garden City and Dodge City by late morning/early afternoon. The eastward clearing will most likely stall out before it reaches the Hays/Stafford/Medicine Lodge areas. The previous forecast had a decent handle on this and only a few minor adjustments were made. However, as is usually the case, there is uncertainty in how well the models are handling this shallow arctic airmass, and forecast highs across the central and eastern part of the forecast area may wind up being too warm. Tonight the stratus will spread westward across the entire area again. Mid level flow over the region becomes more westerly and the models show a low level response with increasing southerly flow at 850 mb which pulls better moisture up into southern Kansas later tonight as another weak impulse approaches the region. Model soundings show a saturated layer up to nearly 4 kft AGL over the eastern sections with a much shallower layer to the west. Have increased pops mainly across the eastern half of the forecast area and included a chance for freezing drizzle along with the light snow and flurries. Areas of freezing fog could also develop overnight. Conditions improve somewhat on Monday as the upper impulse moves through. .LONG TERM...(Monday through Saturday) Issued at 350 AM CST Sun Feb 7 2021 The medium range models continue to depict an extended period of much colder weather for the central Plains. Several days of sub freezing high temperatures are in store for southwest Kansas as an Arctic airmass remains entrenched across the region. The coldest days appear to be centered around the latter half of this week into next weekend. The official forecast will have highs in the teens and lower 20s along with lows in the single digits above and below zero through that time but there is potential for even colder temperatures to occur. In addition, any weak disturbances moving over the region will result in some light snowfall in this very cold airmass. At this time, no significantly accumulating snowfall looks likely. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 532 AM CST Sun Feb 7 2021 IFR to LIFR stratus along with areas of fog and mist extended across southwest Kansas early this morning. The stratus is expected to gradually erode eastward today but there is uncertainty as to how far east it will erode. Current expectation is that it will eventually erode east of Dodge City during the afternoon hours but Hays will remain under IFR cigs through the period. There is some potential for snow flurries and freezing drizzle, along with areas of freezing fog, to develop later tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 41 14 25 10 / 0 20 10 0 GCK 45 14 29 11 / 0 20 10 0 EHA 58 22 40 16 / 0 10 0 0 LBL 52 20 33 12 / 0 10 0 0 HYS 25 7 18 4 / 10 20 10 0 P28 33 17 27 12 / 10 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Feb 7, 4:41 AM CST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 441 AM CST Sun Feb 7 2021 KSZ030-031-043>046-061>066-074>081-084>090-081100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 441 AM CST Sun Feb 7 2021 /341 AM MST Sun Feb 7 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Areas of locally dense freezing fog will persist over far southwest through sunrise but should diminish shortly thereafter. Some light freezing drizzle along with freezing fog could develop tonight over parts of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Arctic air will continue to push south out of the northern Plains through the next several days. The mid to latter part of this week should see the coldest temperatures with highs in the teens and lower 20s and lows in the single digits above and below zero. Wind chill temperatures could fall to as low as 20 degrees below zero. Days 2-7 Hazards ---------------- * Monday - Excessive cold: Limited risk - Ice accumulation: Limited risk - Snow: Limited risk * Tuesday - Excessive cold: Limited risk * Wednesday - Excessive cold: Limited risk * Thursday - Excessive cold: Elevated risk * Friday - Excessive cold: Significant risk * Saturday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc Gerard
Nearby
Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.